Jump to content
CrazyBoards.org

Long term side effects-discontinuation of Cymbalta


Recommended Posts

OK, hope this is the right place for this.  I dunno, but please someone tell me something.  OK, I stopped the Cymbalta must have been a month to a month and a half ago.  Had the hellish withdrawel cuz I didn't really taper off.  The C wasn't doing anything for me.  Went on it for pain/neuropathy and about the 4th week it brightened my mood.  but then I started to feel like my mood was getting more and more unstable and it wasn't doing anything for me. 

Now I am past the obvious withdrawel effects, but I don't know what the hell is wrong with me.  I would guess some kind of depressive episode.  I am usually at some low level of depression, but nothing like this.  I can't function, I am crying all the time.  it's ridiculous, i hate crying and feeling like I feel so miserable, but I don't even know why or what I am crying about.  I want to snap out of this, but I'm thinking now I need some medication to get me out of it b/c it's really bad.  I have my shrink apt. tomorrow morning, but he doesn't do anything.  I think I would have to say you know I'm about to jump off my roof to get any action and the kind of action that would get i do not want.  I just want to feel normal.  I was doing much better before i ever  took the Cymbalta and I do not know if it can cause long term effects in some people. 

I feel like I cannot deal with anything.  I am going to snap, either someone or something is going to make me crazy and I'm just going to lose it.  I have never been this depressed before and I don't know if this belongs under the depressive board, but I strongly suspect it has something to do with being on the Cymbalta.  Anyone else have long term negative effects after stopping this drug. 

I just want to stop crying like a baby and feeling like a black hole of emptiness inside me.  I am scared that I am going to be crying at work this week in the bathroom or something.  i can't get anything done.  I can't sleep ever since the Cymbalta my sleep went from somewhat improved to complete crap.  back to being awake at 5, 6, 7 in the morning and sleeping all day.  I'm so pissed about this drug, but that doesn't help does it?  I don't know.  I am going to suggest wellbutrin and buspar, but I have a suspected history of complex seizure activity. 

On top of everything, i will just keep up the ranting while I am at it, my room looks like a bomb exploed. I'm trying to get it under control, but it's attacking me ;) and my motivation is not xactly high.  Plus I am hating my roomate who is fake and annoying.  well thats it, but the whole point is, anyone have Cymbalta trigger a depressive episode after discontinuing it.  not right after, but even a month or 2 months after?  Thanx and please any cheerful notes, encouragement would be much much appreciated.  Anything, just someone tell me something positive.  thanx Rachel

Link to comment
Share on other sites

Rachel,

I'm so sorry you're having such a rough time. You sound anxious and agitated as well as depressed. Not a fun place to be.

But it's possible that these mood effects are part of the discontinuation. Effexor withdrawal did that to me and it was only looking back on it that it dawned on me. It does take longer than you'd think for the after effects to stop. It was about eight weeks for me.

So, are you looking for something for the neuropathy pain or the depression? Both?  You need to be able to clearly describe everything that's going on with you for your pdoc to have the best chance of finding the right treatment. The neuropathy, the depression and the effect of Cymbalta on your mood.

As for positive..... it DOES get better and a lot of what you're feeling now could be more related to Cymbalta withdrawal than your mood problems.

Please post again and let us know what your pdoc said.

Greeny

Link to comment
Share on other sites

Hi, i will definitly post what my psychiatrist says tomorrow morning. 

I guess I have so many things going on at the same time that I overwelm the doctors sometimes.  i try to focus on the thing that is bothering me the most at the current time.

Right now that is the depressive feelings.

But long term the big problem has been chronic pain and anxiety.  Thanx for your reply.  i feel very alone right now, but I know everyone feels that way when they are in a depressed place.  Thank you for making me feel a bit better before i go to bed.  i took a xanax so i can sleep and hopefully have a better day tomorrow.  Goodnite rachel

Link to comment
Share on other sites

I know you said you're seeing your doctor today -- so this will probably appear too late -- but you could print out that post for your doctor to read. It sums everything up for you, and is pretty clear about needing help.

Hope the appointment went well.

Fiona

Link to comment
Share on other sites

Rachel, hope your pdoc is able to help.  It seems anytime I have gone off an antidepressant without replacing it with another I crash in about 3 weeks into the depths of depression.  Maybe that's what's happening with you going off cymbalta.  Anyways, hope you are feeling better real soon.

Link to comment
Share on other sites

Well, doctor useless as ever. This is my life-my neurologist says i want the psychiatrist to evaluate you for psych meds, the psychiatrist says lets see what the neurologist thinks.  I get f#%@ing nowhere.  told the skrink everything today.  he filled out the patient assistance for Buspar, but doesn't like the idea of putting me on another AD after the Cymbalta.  I'm so sick of this.  They never know anything.  I'm telling him look, I can't be like this, I'm crying for no reason, it's not normal.  Unfortunatly I have to run, but i hate this.  I don't know why no one wants to help me.  I seriously think my brain chemicals are wacked out after the Cymbalta even after 1 or 2 months being off it.  I have never been depressed like this before.  My shrink said he doesn't think so.  Yeah, whatever, like there are no long term changes to brain chemicals from these drugs.  isn't that the point of them!!! OK, hafta go, but will post later.  thanx rachel

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...